MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85455
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation, a follow up report will be submitted.
 
Event or Problem Description
The physician was attempting to place the stent but could not pass the stent through the lesion.
 
Additional Manufacturer Narrative
Engineering analysis: upon opening the returned device packaging the contents included the icast 7mm x 22mm x 120cm stent delivery system.The stent was in its original crimped position.The catheter shaft, stent and balloon were inspected for damage or signs of stress due to the inability of the device to pass through the lesion.No damage was noted.The balloon cones had no signs of contrast within them and the overall condition of the device was very clean.The crimped stent diameter was measured and was 2.2mm and is indicative of a properly crimped stent.The crimped stent diameter matches the crimped stent diameters obtained during the final lot qualification testing of the finished device.It is not clear based on the details why the device could not pass through the lesion.Multiple attempts to obtain more specific details about the case were attempted but no responses were obtained.To determine if this returned device was still functional a.035" guidewire was placed through the length of the device.The balloon was then prepped per the instructions for use that are supplied with the product.The balloon was inflated to a nominal pressure of 8atm successfully deploying the stent.The returned device was fully functional.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the lack of details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.The device was not damaged and functioned properly.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key6112058
Report Number1219977-2016-00233
Device Sequence Number288309
Product Code JCT
UDI-Device Identifier00650862854558
UDI-Public00650862854558
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/27/2019
Device Model Number85455
Device Catalogue Number85455
Device Lot Number239793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/18/2016
Supplement Report FDA Received Date12/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;